Alert archive / West Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 22, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 10, 2018, 8:04 PM EDT for Brooke County, Ohio County, West Virginia; Jefferson County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 8:04 PM EDT (00:04 UTC)
- Expired
- Jun 10, 2018, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, OH, Brooke County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 53 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:15 PM EDT | FLASH FLOOD | 1 Sse Moores Trailer Pa, WV | FLOODED ROADWAY AND LANDSLIDE ALONG ROUTE 2 SOUTH OF WELLSBURG. ROUTE 67 CLOSED DUE TO FLOODING. |
| Jun 10, 10:06 PM EDT | FLASH FLOOD | Dillonvale, OH | ROADS FLOODED IN DILLONVALE, OHIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
395
WGUS51 KPBZ 110004
FFWPBZ
OHC081-WVC009-069-110300-
/O.NEW.KPBZ.FF.W.0022.180611T0004Z-180611T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
804 PM EDT SUN JUN 10 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southeastern Jefferson County in east central Ohio...
Northern Ohio County in northern West Virginia...
Brooke County in northern West Virginia...
* Until 1100 PM EDT.
* At 803 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... 1 to 2 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Weirton... Steubenville...
Martins Ferry... Warwood...
Wellsburg... West Liberty...
Clearview... Valley Grove...
Wintersville... Mingo Junction...
Follansbee... Hooverson Heights...
This includes Interstate 70 in West Virginia between mile markers 13
and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4040 8086 4038 8052 4008 8052 4010 8071
4016 8071 4016 8086
$$2 follow-up statements
175
WGUS71 KPBZ 110025
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
825 PM EDT SUN JUN 10 2018
OHC081-WVC009-069-110300-
/O.CON.KPBZ.FF.W.0022.000000T0000Z-180611T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson OH-Ohio WV-Brooke WV-
825 PM EDT SUN JUN 10 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN JEFFERSON...NORTHERN OHIO AND BROOKE COUNTIES...
At 824 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Occurring.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
This includes Interstate 70 in West Virginia between mile markers 13
and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4040 8086 4038 8052 4008 8052 4010 8071
4016 8071 4016 8086
$$058
WGUS71 KPBZ 110309
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1109 PM EDT SUN JUN 10 2018
OHC081-WVC009-069-110317-
/O.EXP.KPBZ.FF.W.0022.000000T0000Z-180611T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson OH-Ohio WV-Brooke WV-
1109 PM EDT SUN JUN 10 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN JEFFERSON...NORTHERN OHIO
AND BROOKE COUNTIES HAS EXPIRED...
Heavy rain has ended for the night and flood water is receding.
Please continue to heed any remaining road closures.
LAT...LON 4040 8086 4038 8052 4008 8052 4010 8071
4016 8071 4016 8086
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 5:21 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 10, 5:21 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 521 PM EDT Sun Jun 10 2018 .SYNOPSIS... Rounds of showers and thunderstorms will continue into Monday morning as disturbances interact with a wavy frontal boundary. A brief break later Monday and Monday night may be followed by more rain Tuesday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 5:15pm, bulk of showers and thunderstorms are across eastern Ohio, and will be making progress into the northern WV panhandle and western PA in the next hour or two. Although severe weather and flooding will not be widespread, there is an isolated threat of both, with both types of warnings having already been issued across eastern Ohio. There should eventually be a few hour lull before additional activity arrives from Indiana. Previous discussion follows. PoPs were maximized across the central and southern counties, where best instability lies along with the wavy surface boundary. Severe storm risk will be limited to a downburst or two at most across the south into early evening, where best midlevel dry air/DCAPE lies. Of more concern will be the potential for heavy rainfall, given the high PWAT and deep warm cloud depths promoting efficient rain processes. The lowest FFG values lie across southwest PA near and north of I-70, with a bit higher values westward into southeast Ohio. Isolated flooding issues are certainly a possibility, and a short-fuse Flash Flood Watch cannot be ruled out. Precipitation coverage should slowly wane towards morning as instability is lost and the MCV helps to force the front southward, although outflow boundaries may keep some showers and storms going in some areas. Temperatures will remain near or just above seasonal levels for the night. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... The front should eventually be pushed south of the Mason-Dixon line on Monday and remain there Monday night, although uncertainty remains as to how far south it actually gets. Have tailored PoPs to this thinking. Any heavy rain threat will be confined to the far south, where enough instability may lie for afternoon/evening thunderstorms. The next shortwave approaches from the Ohio Valley on Tuesday with another round of showers and thunderstorms. Isolated heavy rain will continue to be a threat as PWAT surges again, and the moist ground could once again promote isolated flooding concerns. Temperatures will be near or below normal Monday/Monday night before warming a bit Tuesday. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Precipitation will linger into Wednesday as a cold front completes its passage, and is still expected to mostly end by Wednesday night, with the pattern remaining dry through Thursday. Uncertainty in how far south the boundary gets does continue though, and a slight chance PoP was maintained in the grids across the south. A shortwave on Friday may bring some showers, but this system should then push the front far enough south to provide a mostly dry weekend for the region. Temperatures will warm above normal during this period as well. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... Ceilings will gradually improve this afternoon south of the frontal boundary that is situated across the upper Ohio Valley with ample mixing. Further north toward FKL and DUJ however, VFR may not be experienced for long or at all. Most of the hi res guidance indicates that showers and thunderstorms will fire as a result of the remnant convection over OH/IN interacting with the surface boundary this eve with a more organized area of rain, associated with an approaching upper level shortwave, passing tonight. As such, have adjusted the timing of thunder and showers back a few hours. Anticipate brief low MVFR/IFR restrictions in any stronger storms, with widespread IFR cigs most likely returning areawide as the aforementioned disturbance pushes the boundary southward once again. Boundary should be in the vicinity of the Mason-Dixon line by Monday morning. Think, similarly to this morning, IFR/low MVFR restrictions will be slow to improve through midday. Wind may gust south of the front where surface heating is greatest this afternoon, but generally expect light surface flow to continue. OUTLOOK... Another disturbance and cold front are slated to generate showers and storms again on Tuesday and Wednesday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 10, 2:56 AM EDT, 17 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 256 AM EDT Sun Jun 10 2018 PAZ007>009-013>016-022-023-110700- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson-Armstrong- Indiana- 256 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for northwest Pennsylvania, west central Pennsylvania and western Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-509>514-110700- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington- Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 256 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Multiple rounds of showers and thunderstorms could lead to localized flooding through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 10, 6:41 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM FLASH FLOOD 1 E SNOWDEN 40.28N 79.95W
06/10/2018 ALLEGHENY PA 911 CALL CENTER
PETERS CREEK ROAD AT GILL HALL ROAD IN JEFFERSON
BOROUGH; PETERS CREEK FLOODING OUT DUE TO CREEK
OVERFLOWING.
&&
EVENT NUMBER PBZ1803104
MFLocal storm report, Jun 10, 6:44 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FLASH FLOOD 1 E JEFFERSON HILLS 40.29N 79.92W
06/10/2018 ALLEGHENY PA 911 CALL CENTER
ROADWAY FLOODING ALONG ROUTE 51 IN JEFFERSON HILLS
&&
EVENT NUMBER PBZ1803105
MFLocal storm report, Jun 10, 6:50 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD SALINEVILLE 40.62N 80.84W
06/10/2018 COLUMBIANA OH 911 CALL CENTER
FLOODED ROADWAYS IN SALINEVILLE, OH
&&
EVENT NUMBER PBZ1803106
MFLocal storm report, Jun 10, 7:52 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FLASH FLOOD 1 E JEFFERSON 40.30N 79.92W
06/10/2018 ALLEGHENY PA 911 CALL CENTER
1675 STATE ROUTE 51 FLOODED
0641 PM FLASH FLOOD 1 SW WHITE OAK 40.33N 79.81W
06/10/2018 ALLEGHENY PA 911 CALL CENTER
FLOODING AT LONG RUN RD AND COOL SPRINGS RD
0643 PM FLASH FLOOD WEST ELIZABETH 40.27N 79.90W
06/10/2018 ALLEGHENY PA 911 CALL CENTER
FLOODING AT 6TH ST AND BURNETTE ST
0713 PM FLASH FLOOD 1 SE CARRICK 40.39N 79.98W
06/10/2018 ALLEGHENY PA 911 CALL CENTER
OCCUPIED VEHICLE STUCK IN WATER
0715 PM FLASH FLOOD GRATZTOWN 40.23N 79.78W
06/10/2018 WESTMORELAND PA 911 CALL CENTER
ROADWAY FLOODING AT 258 SUTERSVILLE RD
&&
EVENT NUMBER PBZ1803107
EVENT NUMBER PBZ1803108
EVENT NUMBER PBZ1803109
EVENT NUMBER PBZ1803110
EVENT NUMBER PBZ1803111
TGREENLocal storm report, Jun 10, 7:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
759 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD TROTTER 40.01N 79.63W
06/10/2018 FAYETTE PA 911 CALL CENTER
FLOODING ON ROADWAYS IN DUNBAR TOWNSHIP
&&
EVENT NUMBER PBZ1803112
MFLocal storm report, Jun 10, 8:03 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
803 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD 1 W CROOKHAM 40.21N 80.01W
06/10/2018 WASHINGTON PA 911 CALL CENTER
WATER RESCUE AT MINGO CREEK RD AND LITTLE MINGO RD
0730 PM FLASH FLOOD ELWOOD PARK 40.16N 80.27W
06/10/2018 WASHINGTON PA 911 CALL CENTER
PERSON STUCK IN VEHICLE AT W CHESTNUT ST AND FRANKLIN
FARMS RD
0739 PM FLASH FLOOD SUTERSVILLE 40.24N 79.81W
06/10/2018 WESTMORELAND PA 911 CALL CENTER
RESIDENTIAL FLOODING ON 1ST AVE
0739 PM FLASH FLOOD HACKETT 40.25N 80.02W
06/10/2018 WASHINGTON PA 911 CALL CENTER
VEHICLE STUCK AT AIRPORT RD AND RANKINTOWN RD
&&
EVENT NUMBER PBZ1803113
EVENT NUMBER PBZ1803114
EVENT NUMBER PBZ1803115
EVENT NUMBER PBZ1803116
TGREENNearby
Flash Flood Warnings in West Virginia, 2018Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.